MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4): patient's weight unk.A5a./5b.): patient's ethnicity/race unk.B6): relevant tests/laboratory data unk.B7): other relevant history unk.H3/h6): the device has been returned to the manufacturer but the evaluation and investigation have not yet begun.A supplemental mdr will be submitted upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified plaque lesion in the mid superficial femoral artery (sfa).The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.While in use, the distal marker band detached, but was successfully retrieved using a small 3.0 balloon.Per report, the physician did not lase in contrast.Other balloons were used to complete the procedure with no reported patient harm.This event captures the turbo elite's distal marker band which detached, requiring intervention for retrieval.
 
Additional Manufacturer Narrative
G3): the device evaluation and investigation were completed on 07sep2023.H3): the turbo-elite catheter and the separated distal marker band were returned for evaluation.Visual inspection found areas of inadequate epoxy on the distal end of the catheter.There was no further abnormality or damage to the catheter or the marker band.H6): based on the device evaluation and investigation, the cause of the failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17273517
Report Number1721279-2023-00114
Device Sequence Number14344269
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)250420(10)FBA23D13A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model Number420-006
Device Catalogue Number420-006
Device Lot NumberFBA23D13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDE WIRE MANUFACTURER UNK; 6F INTRODUCER SHEATH MANUFACTURER UNK; BALLOONS MANUFACTURER/SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale